Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 255, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 2, 2000, 9:06 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2000, 9:06 PM CDT (02:06 UTC)
- Expired
- Sep 2, 2000, 10:00 PM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Hancock County, MS, Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 030207 SVRNEW MSC045-109-030300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 906 PM CDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BAY ST. LOUIS...DIAMONDHEAD PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF POPLARVILLE * UNTIL 1000 PM CDT * AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF POPLARVILLE...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILN AND NORTHWEST OF DIAMONDHEAD AT 1000 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORiT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:35 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Sep 2, 3:35 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 335 PM CDT SAT SEP 2 2000 MODELS CONTINUE WITH PREVIOUS TRENDS IN TAKING THE MID/UPPER LOW NEAR THE AL/GA BORDER SOUTHWARD TO THE FL COAST NEAR KAQQ MON MORNING THEN SHEARING OUT THE LOW INTO A TROUGH/SHEAR AXIS OVER THE NE AND CENTRAL GULF MON NIGHT AND TUE. A MID/UPPER HIGH IS FORECAST TO REMAIN CENTERED OVER THE S PLAINS WITH A RIDGE AXIS GENERALLY EXTENDING NE INTO THE MID MS VALLEY. BEYOND THIS TIME...THE MRF GRADUALLY INTENSIFIES THE 500 MB LOW AND MOVES IT WEST ACROSS THE N GULF. WILL GO ALONG WITH NCEP HPC EXTENDED DISCUSSION/PROGS AND DISCOUNT THIS MRF SCENARIO IN THE EXTENDED CONSIDERING WHAT THE PREVAILING PATTERN HAS BEEN ALL SUMMER...DRY AND HOT. OUR VERY SLIGHT DENT IN THE DROUGHT...IN THE FORM OF LATE AFTERNOON AND EVENING CONVECTIVE CLUSTERS (WITH ONLY SCATTERED MODERATE AND LOCALLY HEAVY RAIN)...MAY CONTINUE THE NEXT COUPLE DAYS. HOWEVER... THERE ARE STRONG INDICATIONS THE UPPER HIGH AND DRY AIR MAY START TO RECLAIM IT'S GRIP ON THE CENTRAL GULF COAST WEATHER LOOKING AT SATELLITE TRENDS AND MODEL DATA. ALTHOUGH DISCOUNTED IN SPC DISCUSSIONS...THERE IS A WELL DEFINED SURFACE BOUNDARY WITH DECENT MOISTURE FLUX CONVERGENCE NOTED OVER MUCH OF S MS AND E CENTRAL/SE LA. SURFACE LOW PRESSURE CONTINUES TO MEANDER AROUND KMCB. WITH THIS IN MIND...WILL MAINTAIN CURRENT FORECAST WITH MENTION OF ISOLATED SEVERE THUNDERSTORMS THROUGH THE EVENING IN ALL AREAS WITH 20 PERCENT OR HIGHER POPS. WILL KEEP THIS SE OF A LINE FROM KMCB TO KBTR WITH ONLY ISOLATED POPS IN ALONG AND NW OF THAT LINE WHERE DRIER AIR SHOULD REMAIN IN PLACE. THE SAME GENERAL TREND SHOULD CONTINUE THROUGH MONDAY WITH A SLIGHT DRYING TREND CONTINUING. WITH INCREASED EASTERLY FLOW ALOFT TUESDAY THROUGH THURSDAY...WILL BRING POPS BACK TO CHANCE CATEGORY IN THE SOUTHERN ZONES AS MENTIONED IN MORNING FORECAST PACKAGE. THIS SHOULD PROBABLY BREAK THE HEAT WAVE...BUT WILL NOT GO AS LOW ON HIGH TEMPS AS HPC PROGS IN THIS FORECAST. MCB 071/103/070/103 1101 BTR 075/101/074/101 1101 MSY 074/098/075/097 3322 GPT 072/094/073/095 4432 .NEW...NONE .LA...NONE. .MS...NONE. 22
In the hours before
Local storm report, Sep 2, 6:40 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CDT SAT SEP 02 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 PM SAUCIER MS WIND DAMAGE
09/02/00 HARRISON TREES AND POWER LINES
DOWN. REPORTED BY PUBLIC.
0624 PM LYMAN MS 70 MPH TSTM GUST
09/02/00 HARRISON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 PM GULFPORT MS TORNADO
09/02/00 HARRISON BRIEF TOUCHDOWN WITH
TREE TOPS IN NORTHWEST
GULFPORT. REPORTED BY
PUBLIC.Local storm report, Sep 2, 8:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
849 PM CDT SAT SEP 02 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0829 PM GULFPORT MS TORNADO
09/02/00 HARRISON BRIEF TOUCHDOWN NEAR
THE GULFPORT
COURTHOUSE. REPORTED BY
y LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:34 PM CDT | Tornado Warning | LIX | Harrison | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.